Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 74, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Aug 1, 2021, 10:03 PM EDT. It took effect at Aug 2, 2021, 1:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 10:03 PM EDT (02:03 UTC)
- In effect from
- Aug 2, 2021, 1:00 AM EDT
- Expired
- Aug 2, 2021, 10:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
037 WHUS71 KAKQ 020203 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1003 PM EDT Sun Aug 1 2021 ANZ630-631-021015- /O.NEW.KAKQ.SC.Y.0074.210802T0500Z-210802T1400Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 1003 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY... * WHAT...North to northwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 10 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
286 WHUS71 KAKQ 020800 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 400 AM EDT Mon Aug 2 2021 ANZ630-631-021400- /O.CON.KAKQ.SC.Y.0074.000000T0000Z-210802T1400Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 400 AM EDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North to northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 10 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
418 WHUS71 KAKQ 021333 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 933 AM EDT Mon Aug 2 2021 ANZ630-631-021445- /O.EXP.KAKQ.SC.Y.0074.000000T0000Z-210802T1400Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 933 AM EDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 7:48 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 7:48 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 748 PM EDT Sun Aug 1 2021 .SYNOPSIS... An area of low pressure will ride east along a nearly stationary front over NC through this evening. Mainly dry weather Monday will give way to unsettled conditions Tuesday through Friday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 745 PM EDT Sunday... The bulk of the heavy rainfall and thunderstorms are now well south of the area in southeast NC. Isolated showers and a few rumbles of thunder have redeveloped across the VA Piedmont in association with a weak shortwave trough aloft. Will maintain chance/slight chance PoPs with a slight chance of thunder through late evening then just some lingering showers east of I-95 through late tonight. Clouds will slowly clear from NW to SE with overnight low temps mostly in the mid to upper 60s. Some patchy fog is possible prior to a weak frontal boundary crossing the area after midnight with winds turning to the NNW. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... As of 220 PM EDT Sunday... Cold front will push well S of the FA Mon...stalling out INVOF coastal NC/SC. After the attempt at drier/cooler wx failed yesterday for most of the FA (as dew points remained largely from the u60s-l70s)...Mon should see dew points fall into 50s- m60s w/ sfc hi pres building across the OH Valley. Sunny to partly cloudy Mon w/ highs in the l80s at the coast and m80s inland. Remaining dry for early Mon night. Moisture starts to increase from the SSE later Mon night into Tue night ahead of upper level trough amplifying from the Great Lakes through the OH/TN Valleys. This will result in increased PoPs over over the local area...highest S and SE. Lows Mon night ranging from the l60s to around 70F. Highs Tue will range from the m70s to around 80F. Lows Tue night ranging through the 60s. Highs Wed mainly in the u70s-around 80F. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 130 PM EDT Sunday... Uncertainty a plenty in the wx pattern from Wed night into the weekend across the FA. There will be a battle between a lingering trough to the W and bermuda hi pres off to the E. A frontal boundary will be stuck INVOF the coast. Eventually (during next weekend) the pattern becomes more progressive as the trough aloft weakens/lifts out to the NE which may the frontal farther off the coast. Timing for moisture surges remains difficult. Right now, the highest PoPs will be confined to Wed through Fri. Otw...mainly VRB clouds-mostly cloudy. Lows will range through the 60s to the l70s. Highs on Wed and Thu in the u70s-l80s...in the l-m80s Fri...and in the m-u80s Sat/Sun. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 745 PM EDT Sunday... Mix of flying conditions across the area this evening with some MVFR CIGs occasionally impacting the coastal terminals. Very widely scattered showers with some thunder have developed across the VA Piedmont and will continue to drop SE. Will maintain VCSH at RIC and SBY through 02z before confidence in coverage and intensity wains late this evening. A cold front will drop from NW to SE tonight, turning generally light and variable winds to the NNW 5-10 kt. Mainly VFR conditions expected into Mon evening, then potential periodic flight restrictions psbl again Tue through Fri. && .MARINE... As of 315 PM EDT Sunday... Early this afternoon, winds are S to SE at around 10 to 15 knots as weak low pressure tracks off the NC coast. Seas range from 2 to 3 feet while waves in the Bay are around 2 feet. A weak cold front will cross the coast later tonight with drier air arriving from the NW. The wind is expected to become NNW 10-15kt later tonight into early Monday morning in the wake of the cold front. The wind will then shift to NE and diminish to 5-10kt Monday afternoon as high pressure builds N of the region. The front is expected to stall across the Carolinas Monday night, with a series of low pressure systems developing in vicinity of the Outer Banks throughout the middle of the week. This will promote ENE flow prevailing at or below 15kt, but could periodically become stronger. Seas are expected to range from 2-3ft tonight into early next week (briefly 3-4ft early Monday), and then build to 3-4ft by the middle of next week with persistent onshore flow. Waves in the Bay are expected to be 1-2ft, 2-3ft late tonight into Monday morning, and remaining to 2-3ft in the Mouth of the Bay during the middle of the week, with 1-2ft waves farther N in the Bay. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...TMG NEAR TERM...RHR SHORT TERM...ALB/TMG LONG TERM...ALB/TMG AVIATION...RHR MARINE...AJB/AJZ
Hazardous weather outlook, Aug 1, 7:49 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 749 PM EDT Sun Aug 1 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-030000- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 749 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.